Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 19, 2008, 5:38 PM EST for Pinellas County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2008, 5:38 PM EST (22:38 UTC)
- Expired
- Jan 19, 2008, 5:56 PM EST
- In force
- 18 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 3:29 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 192238
TORTBW
FLC103-192300-
/O.NEW.KTBW.TO.W.0004.080119T2238Z-080119T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
538 PM EST SAT JAN 19 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PINELLAS COUNTY IN FLORIDA.
* UNTIL 600 PM EST
* AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER SEMINOLE...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
HIGHPOINT BY 540 PM EST.
THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2799 8266 2799 8264 2798 8262 2795 8264
2794 8270 2790 8263 2789 8255 2787 8256
2786 8258 2783 8258 2773 8276 2787 8287
2789 8287
TIME...MOT...LOC 2238Z 238DEG 48KT 2790 8266
$$
131 follow-up statement
000
WWUS52 KTBW 192256
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
556 PM EST SAT JAN 19 2008
FLC103-192306-
/O.CAN.KTBW.TO.W.0004.000000T0000Z-080119T2300Z/
PINELLAS-
556 PM EST SAT JAN 19 2008
...THE TORNADO WARNING FOR CENTRAL PINELLAS COUNTY IS CANCELLED...
AT 556 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE TORNADO THAT PROMPTED THE WARNING HAD DISSIPATED...THUS THE
WARNING HAS BEEN CANCELLED.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...AND GUSTY WINDS WERE STILL
POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
&&
LAT...LON 2799 8266 2799 8264 2798 8262 2795 8264
2794 8270 2790 8263 2789 8255 2787 8256
2786 8258 2783 8258 2773 8276 2787 8287
2789 8287
TIME...MOT...LOC 2256Z 238DEG 48KT 2802 8243
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 1:21 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 19, 1:21 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
121 PM EST SAT JAN 19 2008
...ANOTHER ROUND OF AREAWIDE RAIN LIKELY OVERNIGHT...
.SYNOPSIS...A DEEP MERIDIONAL TROUGH DOMINATED MOST OF THE CENTRAL
U.S.. SOME ENERGY ROTATING AROUND THIS TROUGH IS DRIVING A SQUALL
LINE...ASSOCIATED WITH A SURFACE LOW PRESSURE AND A COLD
FRONT...INTO THE EASTERN GULF. SURFACE HIGH PRESSURE IS CENTERED
OVER EASTERN KANSAS.
&&
.SHORT TERM (TONIGHT-MONDAY)...SURFACE LOW PRESSURE SYSTEM OVER
THE GULF HAS A TIGHT PRESSURE GRADIENT ASSOCIATED WITH IT. BUOYS
BOTH IN AND BEHIND THE SQUALL LINE...NOW SOUTH OF PANAMA
CITY...HAD SUSTAINED WINDS IN THE 40-60 KNOT RANGE...THOUGH SOME
OF THE STRONGER WINDS WERE ON THE TALL OIL RIGS SOUTH OF
LOUISIANA. THE UPPER SUPPORT FOR THIS SYSTEM IS QUICKLY HEADING
OUT TO THE NORTHEAST. FORTUNATELY THE BRUNT OF THE SYSTEM SEEMS TO
BE HEADING INTO THE MORE STABLE AIRMASS OVER NORTH FLORIDA...WHICH
IS STILL SOCKED IN BY LOW CLOUDS AND IN SOME CASES FOG. CONCERN
FOR SEVERE WEATHER POTENTIAL WOULD BE FROM PASCO TO CITRUS
COUNTY...WHERE IT LOOKS LIKE CLOUDS MAY ERODE AWAY ENOUGH TO ALLOW
SUFFICIENT HEATING AHEAD OF THE LINE. WITH GOOD HELICITY AHEAD OF
THE LINE...HAVE POTENTIAL FOR DAMAGING WINDS WITH THE LINE AND
POSSIBLY AN ISOLATED TORNADO IN ANY CELLS THAT DEVELOP OUT AHEAD
OF THE MAIN LINE. STAY TUNED FOR UPDATES THROUGH THE AFTERNOON AND
EVENING.
EVEN IF A STRONG LINE OF STORMS DOES NOT COME THROUGH...IT STILL
LOOKS LIKE MOST OF THE REGION WILL SEE SOME RAINS OVERNIGHT. HAVE
GONE WITH LIKELY POPS ALL LOCATIONS...WITH RAINS TAPERING OFF FROM
NORTH TO SOUTH THROUGH THE NIGHT.
THE FORECAST SIMPLIFIES A BIT FOR SUNDAY AS EXPECT THE LOW AND
COLD FRONT TO HAVE CLEARED THE STATE BY MORNING. HIGH PRESSURE
WILL MOVE INTO THE MID MISSISSIPPI RIVER VALLEY AND KEEP A TIGHT
GRADIENT OVER US. THE HIGH WILL MOVE INTO THE MID ATLANTIC
MONDAY...WITH CHANGE IN OUR WEATHER BEING A SHIFT IN WIND
DIRECTIONS...NORTH TO EAST...AND SUBSEQUENT WARMING. TEMPERATURES
WILL START OFF BELOW NORMAL AND THEN GET BACK TO NORMAL LEVELS
MONDAY AFTERNOON.
.LONG TERM (MONDAY NIGHT-SATURDAY)...FLAT UPPER-LEVEL FLOW
WITH SURFACE RIDGING TO THE EAST/NORTHEAST OF FLORIDA AND EASTERLY
FLOW OVER THE AREA. SEVERAL DISTURBANCES ARE EXPECTED TO MIGRATE
EAST TO WEST OF THE AREA AT LOW LEVELS...THEN GET DRAWN BACK
EASTWARD AS SYSTEMS MIGRATE TO THE NORTH. THESE DISTURBANCES WILL
KEEP UNSETTLED WEATHER IN THE FORECAST FOR MUCH OF THE EXTENDED.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...AN APPROACHING COLD FRONT HAS BEGUN TO MIGRATE A SURFACE
BOUNDARY...THAT HELPED TO PRODUCE LOW CEILINGS AND POOR VISIBILITY
OVER MANY AREAS...TO THE NORTH. AS THIS BOUNDARY MOVES NORTHWARD
IMPROVING CONDITIONS ARE MOVING IN WITH VFR CONDITIONS CREEPING INTO
SITES FROM KSRQ TO THE SOUTH. VFR WILL BE SHORT LIVED AS THE
CONVECTION ASSOCIATED WITH THE APPROACHING FRONT MOVES IN THIS
EVENING AND OVERNIGHT.
&&
.MARINE...GIVEN STRENGTH OF LOW PRESSURE AREA AND APPROACHING
SQUALL LINE...FELT COMPELLED TO UPGRADE SCA TO A GALE WARNING FOR
OUR NORTHERN AND CENTRAL OFFSHORE WATERS. QUIKSCAT AND BUOY
OBSERVATIONS AROUND AND BEHIND THE LOW INDICATING STRONG
WINDS. EVEN WITH THE LOW EXPECTED TO WEAKEN SOMEWHAT AS IT MOVES
INTO NORTH FLORIDA...SHOULD STILL SEE FREQUENT GUSTS TO GALE
FORCE. OTHERWISE THE SMALL CRAFT ADVISORIES IN OTHER LOCATIONS
LOOK GOOD AND PLAN NO CHANGES. MARINERS SHOULD STRONGLY CONSIDER
REMAINING IN PORT AT LEAST UNTIL THE LINE PASSES AND THE GRADIENT
RELAXES A LITTLE...THOUGH WITH SCAS POSTED THROUGH MONDAY EVENING
IN MOST LOCATIONS YOU MAY WANT TO CONSIDER POSTPONING TRAVEL
THROUGH THE HOLIDAY WEEKEND.
&&
.FIRE WEATHER...AFTER RUNNING TEMPERATURES AND DEWPOINTS...HAVE
HIGH ENOUGH CONFIDENCE TO GO WITH A RED FLAG WARNING FOR ALL BUT
CHARLOTTE...LEE...AND PINELLAS COUNTIES FOR SUNDAY. READINGS IN
THOSE COUNTIES ONLY GET DOWN TO AROUND 35 PERCENT AND GIVEN
POSSIBILITY THAT CLOUD COVER OVER SOUTHWEST FLORIDA WILL LIMIT
TEMP/DEWPOINT SPREADS WILL KEEP THE WATCH THERE FOR NOW.
AS WINDS SHIFT AROUND TO EASTERLY ON MONDAY EXPECT DEWPOINTS TO
COME BACK QUICKLY...SO NOT ANTICIPATING ANY FIRE WEATHER
CONCERNS...OUTSIDE OF WIND...AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 48 60 41 70 / 70 10 5 10
FMY 55 65 48 73 / 70 10 10 20
GIF 50 59 42 68 / 70 10 5 10
SRQ 50 61 42 72 / 70 10 5 10
BKV 44 57 33 68 / 70 5 5 10
SPG 50 58 46 68 / 70 10 5 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 6 PM EST SUNDAY FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR CHARLOTTE-LEE-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR TAMPA
BAY WATERS.
SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR BONITA BEACH TO
SUWANNEE RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ENGLEWOOD
TO SUWANNEE RIVER OUT 20 TO 60 NM.
GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY FOR
ENGLEWOOD TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 7 AM EST TUESDAY FOR
ENGLEWOOD TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM.
&&
SHORT TERM...RJS
LONG TERM/AVIATION...MRCHazardous weather outlook, Jan 19, 6:02 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 602 AM EST SAT JAN 19 2008 FLZ039-042-043-048>052-055>057-060>062-065-191500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 602 AM EST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... AREAS OF FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING REDUCING VISIBILITIES TO GENERALLY 1 TO 3 MILES. SOME DENSE PATCHES ARE REDUCING VISIBILITIES BELOW ONE HALF MILE MAINLY FROM THE TAMPA BAY AREA SOUTH THROUGH LEE COUNTY. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH 9 AM. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT AS A LOW PRESSURE AREA MOVES ACROSS NORTHERN FLORIDA THIS AFTERNOON AND EVENING AND PUSHES A COLD FRONT THROUGH THE AREA TONIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE NORTH TODAY AND THEN ACROSS THE TAMPA BAY AREA TONIGHT. SOME OF THE THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS OF 40 MPH AND FREQUENT DEADLY LIGHTNING POSSIBLE. BRIEF PERIODS OF HEAVY RAIN MAY ALSO CAUSE PONDING OF WATER ON ROADWAYS. ...RIP CURRENT IMPACT... AS WINDS INCREASE ACROSS THE AREA THIS MORNING AND BECOME WEST TO SOUTHWEST...CONDITIONS WILL BECOME ROUGH AND CAUSE A MODERATE RISK OF RIP CURRENTS AT ALL AREA BEACHES TODAY. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS WILL INCREASE THROUGH THE MORNING TO 20 TO 25 KNOTS ACROSS THE COASTAL WATERS AS AN AREA OF LOW PRESSURE APPROACHES AND MOVES ACROSS THE STATE THROUGH THIS EVENING. SEAS WILL INCREASE UP TO 9 FEET BY TONIGHT AS WINDS SHIFT FROM SOUTHWEST THIS AFTERNOON TO NORTHWEST THIS EVENING AS A COLD FRONT PUSHES THROUGH THE AREA IN THE WAKE OF THE LOW. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 10 AM THIS MORNING AND CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN HIGH FOR SUNDAY THROUGH EARLY TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA BEHIND THE FRONT AND REMAINS IN PLACE THROUGH TUESDAY. SMALL CRAFT WILL NEED TO CONTINUE USING EXTREME CAUTION ON AREA WATERS OR POSTPONE TRIPS UNTIL CONDITIONS IMPROVE TUESDAY. ...FIRE WEATHER IMPACT... COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT FOR SUNDAY. AFTERNOON HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR A FEW HOURS SUNDAY AFTERNOON AND IN ADDITION...WINDS WILL BE 10 TO 20 MPH AND GUSTY...ENHANCING THE FIRE WEATHER DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jan 19, 5:00 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 500 PM EST SAT JAN 19 2008 FLZ042-192230- CITRUS- 500 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS WILL AFFECT CITRUS COUNTY... ...A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF HOMOSASSA SPRINGS AND WAS MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL AFFECT LECANTO...HERNANDO...AND INVERNESS...UNTIL 530 PM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EO
Local storm report, Jan 19, 5:27 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EST SAT JAN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO NEW PORT RICHEY 28.25N 82.72W
01/19/2008 PASCO FL PUBLIC
TORNADO MOVED THROUGH QUICKLY...MINOR DAMAGE TO AREA
TREES...DEBRIS BLOWING ALL THROUGHOUT THE AREA.
&&
MCANTINLocal storm report, Jan 19, 5:32 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
532 PM EST SAT JAN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST PORT RICHEY 28.28N 82.73W
01/19/2008 E60 MPH PASCO FL TRAINED SPOTTER
TREES DOWN AT REGENCY PARK. WIND MEASURED BY HOME WEATHER
STATION.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:11 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 22 hr |
| Jan 19, 6:28 AM EST | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 3 hr |
| Jan 19, 1:17 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 19, 2:56 PM EST | Special Marine Warning | TBW | 64 min | |
| Jan 19, 3:50 PM EST | Severe Thunderstorm Warning | TBW | Levy | 55 min |
| Jan 19, 3:53 PM EST | Coastal Flood Statement | TBW | Pinellas | 5 hr |
| Jan 19, 4:00 PM EST | Special Marine Warning | TBW | 60 min | |
| Jan 19, 4:58 PM EST | Special Marine Warning | TBW | 62 min | |
| Jan 19, 5:11 PM EST | Severe Thunderstorm Warning | TBW | Pasco, Pinellas | 34 min |
| Jan 19, 5:16 PM EST | Tornado Warning | TBW | Pinellas | 29 min |
| Jan 19, 5:16 PM EST | Tornado Warning | TBW | Pasco | 29 min |
| Jan 19, 5:24 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 51 min |
| Jan 19, 5:34 PM EST | Tornado Warning | TBW | Hernando | 26 min |
| Jan 19, 6:02 PM EST | Tornado Warning | TBW | Hernando, Sumter | 28 min |
| Jan 19, 6:03 PM EST | Special Marine Warning | TBW | 57 min | |
| Jan 19, 6:07 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 53 min |
| Jan 19, 6:18 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 42 min |
| Jan 19, 6:54 PM EST | Special Marine Warning | TBW | 96 min |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.